MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT 1.1 W/STOP L44.5/12 2FLUTE; DRILL, BONE, POWERED

SYNTHES GMBH DRILL BIT 1.1 W/STOP L44.5/12 2FLUTE; DRILL, BONE, POWERED
Model Number EL-2520S4
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: erl, hbe.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for, and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during an open reduction and fixation of orbital rim fracture procedure, the drill bit tip broke while the drill was being used to drill a hole in the frontal bone.A fragment was generated and easily removed from the patient.There was no patient consequence.The procedure was completed with the use of a shorter length drill bit.There is no further information available.This report is for one (1) 1.1mm drill bit/mini qc with 12mm stop/44.5mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the instrument(s) was not returned and instead the investigation will be done based on the supplied image(s) the image(s) was reviewed and the complaint condition could not be confirmed.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot
=
> part number: 317.320 lot number: f-25028 manufacturing site: selzach supplier: (b)(4).Release to warehouse date: (b)(6) 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was completed: upon visual inspection, it was observed that the distal tip of the device was broken and the broken fragment was returned.No other issues were observed with the returned device.No dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT 1.1 W/STOP L44.5/12 2FLUTE
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10830290
Report Number8030965-2020-08890
Device Sequence Number19743974
Product Code DZI
UDI-Device Identifier00810633021705
UDI-Public(01)00810633021705
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEL-2520S4
Device Catalogue Number317.320
Device Lot NumberF-25028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/23/2020
01/12/2021
03/18/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/17/2020
01/12/2021
04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1